Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 120, NWS Tulsa, OK

July 21, 20154 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 21, 2015, 12:58 AM CDT for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2015, 12:58 AM CDT (05:58 UTC)
Expired
Jul 21, 2015, 5:00 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2246 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2246 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WGUS54 KTSA 210558
FFWTSA
OKC037-113-117-143-211000-
/O.NEW.KTSA.FF.W.0120.150721T0558Z-150721T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1258 AM CDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL TULSA COUNTY IN NORTHEASTERN OKLAHOMA...
  SOUTHEASTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTH CENTRAL CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
  SOUTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 500 AM CDT
    
* AT 1256 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF 1 TO 3 
  INCHES HAVE BEEN OBSERVED. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SAND SPRINGS...CLEVELAND...MANNFORD...JENNINGS...WESTPORT...
  OSAGE...HALLETT...BLACKBURN...TERLTON...SKEDEE...KEYSTONE STATE
  PARK AND WALNUT CREEK STATE PARK.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3627 9607 3608 9613 3615 9658 3640 9672

$$
2 follow-up statements
454 
WGUS74 KTSA 210743
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT TUE JUL 21 2015

OKC037-113-117-143-211000-
/O.CON.KTSA.FF.W.0120.000000T0000Z-150721T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TULSA OK-PAWNEE OK-CREEK OK-OSAGE OK-
243 AM CDT TUE JUL 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
WEST CENTRAL TULSA...SOUTHEASTERN PAWNEE...NORTH CENTRAL CREEK AND
SOUTHEASTERN OSAGE COUNTIES...

AT 242 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. AROUDN TWO TO FOUR 
INCHES OF RAIN HAVE ALREADY FALLEN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAND SPRINGS...CLEVELAND...MANNFORD...JENNINGS...WESTPORT...OSAGE...
HALLETT...BLACKBURN...TERLTON...SKEDEE...KEYSTONE STATE PARK AND
WALNUT CREEK STATE PARK.

ADDITIONAL RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3627 9607 3608 9613 3615 9658 3640 9672

$$
566 
WGUS74 KTSA 210956
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
456 AM CDT TUE JUL 21 2015

OKC037-113-117-143-211005-
/O.EXP.KTSA.FF.W.0120.000000T0000Z-150721T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TULSA OK-PAWNEE OK-CREEK OK-OSAGE OK-
456 AM CDT TUE JUL 21 2015

...THE FLASH FLOOD WARNING FOR WEST CENTRAL TULSA...SOUTHEASTERN
PAWNEE...NORTH CENTRAL CREEK AND SOUTHEASTERN OSAGE COUNTIES WILL
EXPIRE AT 500 AM CDT...

RAINFALL RATES HAVE DECREASED AND THE THREAT OF ADDITIONAL FLASH 
FLOODING HAS DIMINISHED. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3627 9607 3608 9613 3615 9658 3640 9672

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 11:52 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 20, 11:52 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT MON JUL 20 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA THROUGH THE
TAF VALID PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
SEEN...WITH THE TIMING AND PLACEMENT OF SHOWERS AND STORMS NEARLY
IMPOSSIBLE TO DETERMINE. VFR CONDITIONS WILL PREVAIL OUTSIDE OF
THUNDERSTORM AREAS.

&&

.PREV DISCUSSION... /ISSUED 909 PM CDT MON JUL 20 2015/

..UPDATE...

DISCUSSION...
THIS AFTERNOON...A LONGWAVE TROF AXIS CENTERED OVER EASTERN
CANADA HAD SPREAD SOUTHEASTWARD THROUGH THE PLAINS/MIDWEST
PUSHING A SURFACE FRONTAL BOUNDARY SOUTH INTO THE OKLAHOMA TEXAS
PANHANDLES...THROUGH NORTHEAST OKLAHOMA AND INTO SOUTHERN
MISSOURI. DAYTIME HEATING...INSTABILITY AND DEWPOINTS IN THE
MID/UPPER 70S INTERACTING WITH THE BOUNDARY ALLOWED FOR SCATTERED
STRONG TO SEVERE THUNDERSTORMS TO DEVELOP OVER EASTERN OKLAHOMA
AND FAR NORTHWEST ARKANSAS. BY THE EVENING HOURS...MUCH OF THE
PRECIP OVER THE CWA HAD DISSIPATED WITH THE LOSS OF DAYTIME
HEATING. HOWEVER...THE SURFACE BOUNDARY REMAINED NEARLY STATIONARY
OVER THE REGION WITH SCATTERED SHOWERS/THUNDERSTORMS TO THE WEST
AND NORTH OF THE CWA.

OVERNIGHT TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS TO THE
WEST AND NORTH ARE FOERCAST TO MOVE INTO THE CWA DURING THE NIGHT IN
RESPONSE TO THE SURFACE BOUNDARY HOLDING OVER THE REGION AND A
MORE DEFINED COLD FRONT ASSOCIATED WITH THE LONGWAVE APPROACHES
FROM THE NORTH. THE GREATER POTENTIAL FOR THUNDERSTORMS LOOKS TO
BE MAINLY NORTH A LINE FROM MCALESTER TO FORT SMITH LINE. NOT
EXPECTING WIDESPREAD SEVERE OVERNIGHT AS THE CAP CONTINUES TO
STRENGTHEN...THOUGH A STRONG WIND GUST COULD STILL BE POSSIBLE.

MOSTLY CLOUDY SKIES AND TEMPS GETTING DOWN NEAR THE LOWS OVER THE
PAST FEW DAYS SHOULD BE COMMON BY TUESDAY MORNING. THE COLD FRONT
TO THE NORTH LOOKS TO MOVE INTO THE REGION TUESDAY WITH CONTINUED
PRECIP CHANCES AND SHOULD GIVE A BREAK TO THE HOT TEMPERATURES.
EVENING UPDATE TONIGHT WILL BE TO ADJUST HOURLY
POPS/WX/TEMP/DEWPOINT/WIND GRIDS BASED ON THE MENTIONED ABOVE
OTHERWISE CURRENT FORECAST SEEMS TO BE HANDLING WELL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Jul 20, 9:22 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT MON JUL 20 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
922 PM CDT MON JUL 20 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

FLASH FLOOD.
	RISK...LIMITED.
 	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL OKLAHOMA AND
SOUTHERN KANSAS ARE FORECAST TO MOVE INTO EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS OVERNIGHT TONIGHT AS A SURFACE BOUNDARY HOLDS
OVER THE REGION AND A COLD FRONT APPROACHES FROM THE NORTH. AN
ISOLATED SEVERE WIND POTENTIAL WILL REMAIN POSSIBLE THROUGH THE
NIGHT...THOUGH THE GREATER THREAT WILL BE HEAVY RAINFALL CREATING
THE POTENTIAL FOR FLASH FLOODING OVER PARTS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH AT LEAST
WEDNESDAY...AS THE AFOREMENTIONED FRONT WILL STALL ACROSS PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND UPPER LEVEL
DISTURBANCES INTERACT WITH IT. HEAVY RAIN AND LOCALIZED FLASH
FLOODING MAY OCCUR...WITH A LIMITED THREAT OF DOWNBURST WINDS
ALSO EXISTING.

LATE THIS WEEK AND INTO THE WEEKEND...UPPER LEVEL RIDGING WILL
AGAIN BUILD INTO THE CENTRAL UNITED STATES...BRINGING THE HEAT
BACK TO THE REGION. ANOTHER EXTENDED PERIOD OF HEAT INDEX VALUES
IN EXCESS OF 105 DEGREES WILL BE LIKELY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 20, 7:13 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT MON JUL 20 2015

ARZ002-210100-
CARROLL AR-
713 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
800 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRANDVIEW...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...URBANETTE...GRANDVIEW...
BLUE EYE...OAK HILL...PLEASANT RIDGE...DENVER AND COIN.

LAT...LON 3639 9372 3650 9377 3650 9330 3629 9330
TIME...MOT...LOC 0013Z 281DEG 32KT 3646 9360
Local storm report, Jul 20, 9:18 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT MON JUL 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     2 NNE ONETA             36.05N 95.69W
07/20/2015                   WAGONER            OK   EMERGENCY MNGR

            POWER POLES DOWNED BY STRONG WINDS.

0425 PM     TSTM WND DMG     4 NE ONETA              36.06N 95.66W
07/20/2015                   WAGONER            OK   NWS EMPLOYEE

            TREE DAMAGE AT 288TH AND 71ST.

0440 PM     TSTM WND DMG     1 E ONETA               36.02N 95.69W
07/20/2015                   WAGONER            OK   BROADCAST MEDIA

            TREES DOWN NEAR THE ARMED FORCES RESERVE CENTER.

0443 PM     HAIL             COWETA                  35.95N 95.65W
07/20/2015  E0.88 INCH       WAGONER            OK   PUBLIC

0508 PM     HAIL             3 S GLENPOOL            35.91N 96.01W
07/20/2015  E1.75 INCH       TULSA              OK   PUBLIC

            REPORT VIA SOCIAL MEDIA PICTURES OF HAIL.

0515 PM     TSTM WND DMG     5 S HASKELL             35.75N 95.67W
07/20/2015                   MUSKOGEE           OK   LAW ENFORCEMENT

            LARGE TREES DOWN ESPECIALLY NEAR THE JUNCTION OF HIGHWAYS
            64 AND 62.

&&

AEJ
Special weather statement, Jul 20, 11:10 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT MON JUL 20 2015

OKZ054-060-061-064-067-210500-
CREEK OK-TULSA OK-ROGERS OK-OSAGE OK-WAGONER OK-
1110 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN TULSA...NORTHWESTERN WAGONER...NORTHEASTERN CREEK AND
SOUTHEASTERN OSAGE COUNTIES UNTIL MIDNIGHT CDT...

AT 1109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF SAPULPA...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...SAND SPRINGS...BIXBY...SAPULPA...JENKS...
GLENPOOL...COWETA...CATOOSA...KIEFER...ONETA AND GRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3624 9579 3599 9569 3593 9610 3610 9617
TIME...MOT...LOC 0409Z 251DEG 13KT 3604 9605
Special weather statement, Jul 21, 12:18 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1218 AM CDT TUE JUL 21 2015

OKZ060>062-066-067-070-210600-
MUSKOGEE OK-TULSA OK-MAYES OK-ROGERS OK-OKMULGEE OK-WAGONER OK-
1218 AM CDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHEASTERN TULSA...SOUTHWESTERN MAYES...WESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 100 AM
CDT...

AT 1217 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ONETA...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...COWETA...HASKELL...INOLA...STONEBLUFF...ONETA...
REDBIRD...LEONARD AND CHOSKA.

LAT...LON 3591 9586 3614 9573 3615 9542 3575 9567
TIME...MOT...LOC 0517Z 289DEG 18KT 3601 9571

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:10 PM CDTSpecial Weather StatementTSATulsa50 min
Jul 20, 11:56 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Rogers, Tulsa, Wagoner3 hr
Jul 21, 12:18 AM CDTSpecial Weather StatementTSAWagoner42 min
Jul 21, 1:58 AM CDTSpecial Weather StatementTSAOsage47 min
Jul 21, 2:09 AM CDTAreal Flood WarningTSAAdair, Cherokee, Sequoyah3 hr
Jul 21, 2:24 AM CDTAreal Flood WarningTSAOsage3 hr
Jul 21, 4:59 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa6 hr
Jul 21, 5:13 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, LeFlore, Sequoyah3 hr
Jul 21, 5:21 AM CDTAreal Flood AdvisoryTSACreek, McIntosh, Okfuskee, Okmulgee4 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.